Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 25, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 6, 2020, 5:50 PM CDT for Forest County, Wisconsin. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2020, 5:50 PM CDT (22:50 UTC)
- Expired
- Jul 6, 2020, 6:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Forest County, WI
The radar
The Green Bay radar (KGRB), 123 km from the middle of the area, began a volume at 22:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 705 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1290 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
979
WUUS53 KGRB 062250
SVRGRB
WIC041-062330-
/O.NEW.KGRB.SV.W.0025.200706T2250Z-200706T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Green Bay WI
550 PM CDT Mon Jul 6 2020
The National Weather Service in Green Bay has issued a
* Severe Thunderstorm Warning for...
Southern Forest County in northeastern Wisconsin...
* Until 630 PM CDT.
* At 550 PM CDT, a severe thunderstorm was located near Crandon,
moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Crandon, North Otter Creek Natural Area, Woodlawn, Laona,
Blackwell, Cavour, Otter Springs Recreation Area and Bear Lake
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.
&&
LAT...LON 4548 8844 4540 8889 4561 8902 4571 8855
TIME...MOT...LOC 2250Z 256DEG 20KT 4551 8885
HAIL...1.00IN
WIND...60MPH
$$
RDM3 follow-up statements
936
WWUS53 KGRB 062306
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
606 PM CDT Mon Jul 6 2020
WIC041-062330-
/O.CON.KGRB.SV.W.0025.000000T0000Z-200706T2330Z/
Forest WI-
606 PM CDT Mon Jul 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FOREST COUNTY...
At 605 PM CDT, a severe thunderstorm was located near Woodlawn, or
near Crandon, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail. SOme rotation has
been noted above the ground.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Crandon, Woodlawn, Laona, Blackwell, Bear Lake Campground and Otter
Springs Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4548 8844 4542 8883 4556 8890 4566 8854
TIME...MOT...LOC 2305Z 265DEG 12KT 4551 8879
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RDM453
WWUS53 KGRB 062319
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
619 PM CDT Mon Jul 6 2020
WIC041-062330-
/O.CON.KGRB.SV.W.0025.000000T0000Z-200706T2330Z/
Forest WI-
619 PM CDT Mon Jul 6 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN FOREST COUNTY...
At 619 PM CDT, a severe thunderstorm was located 7 miles southeast of
North Otter Creek Natural Area, or 10 miles east of Crandon, moving
east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Laona, Blackwell and Bear Lake Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. People outside
should move to a shelter, inside a strong building and away from
windows.
&&
LAT...LON 4548 8844 4544 8876 4556 8882 4566 8854
TIME...MOT...LOC 2319Z 256DEG 20KT 4553 8868
HAIL...1.00IN
WIND...60MPH
$$
RDM223
WWUS53 KGRB 062326
SVSGRB
Severe Weather Statement
National Weather Service Green Bay WI
626 PM CDT Mon Jul 6 2020
WIC041-062335-
/O.EXP.KGRB.SV.W.0025.000000T0000Z-200706T2330Z/
Forest WI-
626 PM CDT Mon Jul 6 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FOREST COUNTY
WILL EXPIRE AT 630 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.
LAT...LON 4548 8844 4544 8876 4556 8882 4566 8854
TIME...MOT...LOC 2325Z 256DEG 20KT 4553 8866
$$
RDMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:22 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jul 6, 2:22 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 222 PM CDT Mon Jul 6 2020 Forecast discussion for routine afternoon forecast issuance .SYNOPSIS... Issued at 218 PM CDT Mon Jul 6 2020 Remaining rather hot and humid with scattered thunderstorms at times through Friday, then a little cooler and much less humid next weekend. A fairly typical summertime upper pattern was in place across North America. The subtropical ridge was stretched out from the Atlantic to the southwest CONUS, with a weakness in the ridging over the Gulf States. To the north, a modestly strong fairly low- amplitude belt of westerlies was located from the Pacific Northwest across the far northern CONUS and southern Canada. The current pattern will persist for a few more days, then an upper anticyclone will consolidate within the ridge over the Four Corners region. As the anticyclone expands north and nudges the westerlies over western North America northward into Canada, troughing will gradually increase over the eastern CONUS. The result will be a northwest upper flow across the forecast area by the weekend. The upper pattern favors very warm and humid conditions for several more days, then the humidity will return to more comfortable levels and temperatures will drop back closer to (but probably still a little above) normal as the upper flow turns northwest late in the week and during the weekend. Precipitation amounts are likely to vary considerably in time and space. When considering the precipitation averaged across the whole area and totaled for the entire period, the overall pattern probably supports near to slightly above normal rainfall. && .SHORT TERM...Tonight and Tuesday Issued at 218 PM CDT Mon Jul 6 2020 The main forecast challenge remains on precipitation trends right through Tuesday afternoon as several weather features combine with daytime heating/humid conditions persist. The 19Z MSAS surface analysis showed a weak cold front that stretched from north-central MN southwest into southeast SD. Otherwise, the surface features over the Great Lakes were rather diffuse. Daytime heating, combined with a mid-level shortwave and several outflow/lake breeze boundaries, had generated scattered convection across much of WI this afternoon. Ongoing convection will dissipate somewhat by mid-evening as we lose daytime heating. However, the approach of the cold front, coupled with another mid-level shortwave, will allow for additional showers/thunderstorms to move through the forecast area into the overnight hours. We will continue to watch for stronger storms into this evening as shear increases a bit, especially across northern WI. Exactly how far south the cold front can get will determine how long to hang on precipitation chances overnight. Northern WI should begin to dry out, but central/east- central WI may be close enough to the front such that chance pops would need to be carried well into the early morning hours. Min temperatures to range from the lower to middle 60s north-central WI, to around 70 degrees east-central WI. The cold front is forecast to stall somewhere over southern WI on Tuesday. Meanwhile, models show a shortwave trough to move into the western Great Lakes region Tuesday afternoon. CAPE values reach 1-2K J/KG during the afternoon with weak shear at 20-25 knots. Plenty of low-level moisture still in the vicinity with dew points in the 60-70 degree range (highest central/east-central) and PW values at around 1.5 inches over east-central WI. Anticipate at least scattered showers/thunderstorms to develop, primarily south of Highway 29. Northern WI will still see a chance of showers/storms, but this activity to be more spotty in nature. Do not expect the severe risk to be above marginal based on the weak shear. Small hail, gusty winds and heavy rain will be possible. Max temperatures to range from the lower 80s north- central, upper 80s east-central WI (cooler lakeside). .LONG TERM...Tuesday Night Through Monday Issued at 218 PM CDT Mon Jul 6 2020 Diurnally driven convection on Tuesday could linger past 00Z, so added slight chance PoPs for the evening. Diurnal destabilization will probably support some convection on Wednesday, though coverage will be limited by a lack of large scale support as ridging shifts through the area. Stuck with the standard initialization grids which had slight chance PoPs across north- central Wisconsin, though may need to expand those to other areas as the lake breeze or other local effects may be sufficient to kick off isolated storms. The potential for more widespread convection will be higher Wednesday evening through Thursday evening as a frontal boundary drops south into the area and a significant shortwave crosses the region. Some of the ingredients for a more substantial severe storm threat appear to be in place, though the latest runs of the models don't appear especially ominous. The severe risk will probably depend on smaller scale details of the pattern which are still difficult to ascertain this far in advance. Precipitation chances will be minimal Friday into the upcoming weekend as the northwest upper flow develops and the reservoir of very moisture rich air get shunted southwest of the area. && .AVIATION...for 18Z TAF Issuance Issued at 1245 PM CDT Mon Jul 6 2020 Scattered thunderstorms will continue this afternoon due to a combination of daytime heating, lake breeze boundaries, outflow boundaries and the passage of a mid-level shortwave. While VFR conditions to be the most prevalent at any one time, vsbys will drop into the IFR/MVFR range under any of the storms as rainfall will be very heavy, along with small hail and gusty winds. A cold front is forecast to drop southeast into the area this evening and keep a good chance for additional showers and thunderstorms. Once this front sags south overnight, precipitation should diminish, especially over northern WI. Once again, vsbys could drop into the MVFR range under any storms. The cold front is expected to stall over southern WI on Tuesday and with more daytime heating and a mid-level shortwave trough to move into the region in the afternoon, it looks like another round of showers and thunderstorms will impact northeast WI. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....Kallas LONG TERM......Skowronski AVIATION.......Kallas
Hazardous weather outlook, Jul 6, 2:22 PM CDT, 3 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 222 PM CDT Mon Jul 6 2020 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-071930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 222 PM CDT Mon Jul 6 2020 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected through mid-evening. A few of the storms could be severe, with isolated damaging wind gusts, hail, and torrential rainfall. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Hot and humid weather will continue through Thursday. Be sure to stay hydrated and safe in the heat. Isolated to scattered thunderstorms are expected at times through the rest of the work week. The strongest storms will be capable of producing briefly gusty winds and torrential rainfall. Conditions may be favorable for severe storms on Thursday. Be sure to monitor later forecasts for more detailed information. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward any reports of wind damage, hail, or rainfall totals over an inch to the National Weather Service in Green Bay. LMZ521-522-541>543-071930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 222 PM CDT Mon Jul 6 2020 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Isolated thunderstorms are expected through mid-evening. Any of these storms may pose a hazard to boaters. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Isolated to scattered thunderstorms are expected at times through the rest of the work week. Any thunderstorms that develop will pose a hazard to boaters on the lake and bay. Kallas/Skowronski
In the hours before
Special weather statement, Jul 6, 4:21 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Green Bay WI
421 PM CDT Mon Jul 6 2020
WIZ005-010-018-019-030-035-036-062215-
Langlade WI-Vilas WI-Wood WI-Marathon WI-Portage WI-Oneida WI-
Lincoln WI-
421 PM CDT Mon Jul 6 2020
...SCATTERED STRONG THUNDERSTORMS OVER CENTRAL WISCONSIN...
At 418 PM CDT, Doppler radar was tracking scattered strong
thunderstorms over portions of north-central and central Wisconsin.
The most concentrated area of storms was along a line extending from
15 miles east of Dorchester to near Marshfield. Movement was
northeast at 20 mph.
Half inch hail and winds in excess of 30 mph will be possible with
these storms.
Locations impacted include...
Wausau, Stevens Point, Wisconsin Rapids, Rhinelander, Eagle River,
Marshfield, Weston, Merrill, Rib Mountain and Mosinee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4468 9032 4472 9021 4512 9009 4512 9004
4598 9005 4598 8993 4613 8993 4609 8901
4548 8905 4516 8932 4425 8972 4425 9032
TIME...MOT...LOC 2118Z 257DEG 22KT 4582 8959 4539 8999 4505 9002 4473
9013 4457 9064
KallasLocal storm report, Jul 6, 4:26 PM CDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
426 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG TAUS 44.18N 87.86W
07/06/2020 MANITOWOC WI LAW ENFORCEMENT
A FEW TREES DOWN.
&&
GENEBSpecial weather statement, Jul 6, 4:56 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Green Bay WI
456 PM CDT Mon Jul 6 2020
WIZ005-010-018-019-062245-
Langlade WI-Vilas WI-Oneida WI-Lincoln WI-
456 PM CDT Mon Jul 6 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LINCOLN...VILAS...EASTERN
ONEIDA AND WESTERN LANGLADE COUNTIES UNTIL 545 PM CDT...
At 455 PM CDT, Doppler radar was tracking scattered thunderstorms
along a line extending from 6 miles south of Rice Creek Natural Area
to near Rainbow Flowage to near Merrill. Movement was east at 20 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Rhinelander, Eagle River, Merrill, Newbold, Harrison, Boulder
Junction, Woodboro, Winchester, Parrish and Dutch Corners.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4621 8946 4585 8911 4505 8920 4505 8922
4512 8923 4512 8972 4577 8965 4607 8993
4627 8993 4629 8988
TIME...MOT...LOC 2155Z 258DEG 15KT 4607 8980 4579 8957 4514 8964
RDMLocal storm report, Jul 6, 5:13 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
513 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL RIB MOUNTAIN 44.91N 89.68W
07/06/2020 E0.25 INCH MARATHON WI PUBLIC
&&
HYKINLocal storm report, Jul 6, 5:17 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
517 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND GST WAUSAU 44.96N 89.63W
07/06/2020 M48 MPH MARATHON WI ASOS
&&
HYKINLocal storm report, Jul 6, 5:39 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
539 PM CDT MON JUL 6 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 1 W NUTTERVILLE 45.00N 89.52W
07/06/2020 MARATHON WI LAW ENFORCEMENT
FEW TREES DOWN NEAR INTERSECTION OF COUNTY ROAD W AND
EVERGREEN STREET
&&
GENEBThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 12:33 PM CDT | Special Weather Statement | GRB | Outagamie | 42 min |
| Jul 6, 12:53 PM CDT | Special Weather Statement | GRB | Langlade | 52 min |
| Jul 6, 1:28 PM CDT | Special Weather Statement | GRB | Forest | 47 min |
| Jul 6, 1:41 PM CDT | Special Weather Statement | GRB | Oconto | 49 min |
| Jul 6, 2:52 PM CDT | Special Weather Statement | GRB | Manitowoc | 38 min |
| Jul 6, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Manitowoc | 20 min |
| Jul 6, 3:31 PM CDT | Special Weather Statement | GRB | Lincoln | 59 min |
| Jul 6, 3:47 PM CDT | Special Weather Statement | GRB | Brown | 28 min |
| Jul 6, 4:11 PM CDT | Special Weather Statement | GRB | Outagamie | 49 min |
| Jul 6, 4:21 PM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Oneida, Vilas, Wood | 54 min |
| Jul 6, 4:54 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 66 min |
| Jul 6, 4:56 PM CDT | Special Weather Statement | GRB | Oneida, Vilas | 49 min |
| Jul 6, 5:24 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Lincoln, Oneida | 28 min |
| Jul 6, 5:30 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Marathon, Shawano | 30 min |
| Jul 6, 5:56 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 34 min |
| Jul 6, 6:06 PM CDT | Special Weather Statement | GRB | Waupaca | 54 min |
| Jul 6, 6:52 PM CDT | Special Weather Statement | GRB | Forest | 53 min |
| Jul 6, 6:57 PM CDT | Special Weather Statement | GRB | Portage, Waupaca | 63 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.